Restylane for Nasolabial Folds Made Me Look Like a Chipmunk

I had been researching botox and restylane to...

I had been researching botox and restylane to improve my tired apparence.(I just turned 41yrs old) I was hoping for help with my crows feet and undereye puffiness and eyelid drooping. I went to my dermatologist for a consultation as recommended by many of the websites.

I was told, as I had expected that I need Eyelid Surgery blepharoplasty. He said restylane wouldn't help and would be a waste of money. When I asked in his opinion what would help make my face look more youthful, the botox area my eyes or restylane to pump up my skin? He said I would get the most out of doing my nasolabial folds and corners of my mouth.

It has been a week and my lower face and around my mouth is puffy. I can see lumps around my mouth which causes an indention and creates the nasolabial lines to stand out. Help! What should I do?

Should I make another appointment with my dermatologist or should I wait to see if the puffiness goes away? Does this sound normal? I've read that swelling usually goes down in the first few days. I didn't really have any bruising. I can't really see any improvement as far as looking more rested. I look older with my face all drooping, and swollen at the bottom.



Was this review helpful?

Comments (2)

I found that there was a two week period where you looked like you described. You panicked too soon. It has to have time to settle in. On the other hand, I feel it made me look more chipmunk like in the long term. I wish my doctor had talked to me about doing a face lift instead of the injections. I wasted $1200 on the injections and now have to get the face lift anyway and may have to wait til it wears off so I can get a better lift. Sigh. Sometimes going for it and doing it right the first time is more cost effective and results oriented.
  • Reply
In my experience, it's usually best to go back to your first doctor because they know how much restlane they put in and usually can correct for free.
  • Reply